Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

November 18, 20154 counties in Nebraska

NWS North Platte, NE issued this special weather statement at Nov 18, 2015, 10:13 AM MST for 4 counties in Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 18, 2015, 10:13 AM MST (17:13 UTC)
Expired
Nov 18, 2015, 11:15 AM MST
In force
62 min
Issued by
NWS North Platte, NE

Counties Chase County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 18, 10:22 AM MSTNON-TSTM WND GST 60Imperial, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WWUS83 KLBF 181713
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 AM CST WED NOV 18 2015
 
NEZ057>059-069-070-181815-
CHASE-KEITH-LINCOLN-HAYES-PERKINS-
1113 AM CST WED NOV 18 2015

...A BAND OF LIGHT RAIN SHOWERS WILL AFFECT
HAYES...CHASE...KEITH...PERKINS AND WESTERN LINCOLN COUNTIES...

AT 1111 AM CST/1011 AM MST/...A LINE OF SHOWERS WAS ALONG A LINE
EXTENDING FROM NEAR LEMOYNE TO 11 MILES NORTHEAST OF LAMAR...AND
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BIG BALD HILL...HERSHEY...MARENGO...SUTHERLAND...BELMAR...
DICKENS...GRAINTON...BROGANVILLE...AREA A CAMPGROUND...LAKE VIEW
CAMPGROUND...CHAMPION...CHASE...NEVENS...KINGSLEY DAM...PAXTON...
GRANT...ROSCOE...OTTER CREEK CAMPGROUND AND SARBEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 107.
 HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138.
 HIGHWAY 97 BETWEEN MILE MARKERS 8 AND 14.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 111 AND 173.

LAT...LON 4136 10084 4035 10082 4035 10205 4136 10201
TIME...MOT...LOC 1711Z 301DEG 30KT 4129 10174 4066 10180 
$$

MASEK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Nov 18, 4:17 AM MST, 5 hours 56 minutes earlier.

Area forecast discussion, Nov 18, 4:17 AM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 AM CST WED NOV 18 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 338 AM CST WED NOV 18 2015

TODAY AND TONIGHT...THE DEFORMATION ZONE PRODUCING RAIN-SLEET ACROSS
NCNTL NEB IS SHOWING SIGNS OF DECAY. THE TEMPERATURES ARE AROUND 33F
SO THE WINTER WEATHER ADVISORY WILL BE CANCELED AT 4 AM CST.

A VERY STRONG PACIFIC COLD FRONT IS MOVING THROUGH MONTANA THIS
MORNING AND SHOULD REACH THE FORECAST AREA MID MORNING. THE RAP
MODEL SHOWS RAIN SHOWERS DEVELOPING AS LAPSE RATES STEEPEN BEHIND
THE FRONT. THE BELT OF MIXED LAYER 75KT WINDS ACROSS MT WEAKEN AS
THE FRONT MOVES SOUTH THIS MORNING WITH 50 KT ACROSS MOST OF THE
FCST AREA.

THERE IS A BELT OF 75KT 800MB WINDS SHOWING UP ON THE CHEYENNE
DIVIDE AS THE FRONT APPROACHES THIS MORNING WHICH COULD IN THEORY
PRODUCE HIGH WINDS. THESE GUSTS WOULD BE BRIEF AND BEST HANDLED WITH
A SHORTER TERM PRODUCT THAN A HIGH WIND WARNING.

OTHERWISE HIGHS RISE INTO THE 50S MOST AREA USING THE WARMER
GUIDANCE. LOWS TONIGHT FALL INTO THE TEENS AND 20S AS PACIFIC HIGH
PRESSURE BUILDS THROUGH THE SRN PLAINS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 338 AM CST WED NOV 18 2015

12Z THURSDAY AND BEYOND.  COOLER TEMPERATURES ARE ANTICIPATED
THURSDAY THROUGH SATURDAY AS ADDITIONAL UPPER LEVEL ENERGY DIGS
SOUTH FROM SOUTHERN CANADA.  A REINFORCING COLD FRONT IS SHOWN TO
ARRIVE LATE IN THE DAY FRIDAY AS THE UPPER LEVEL DISTURBANCE CROSSES
INTO THE NORTHERN AND CENTRAL PLAINS.  HIGHS WILL TREND DOWN FROM
THE LOWER 40S ON THURSDAY...TO THE LOW TO MID 30S FRIDAY AND
SATURDAY...WITH WIDESPREAD LOWS IN THE TEENS SATURDAY MORNING.  THE
DISTURBANCE IS SHOWN TO PROVIDE SUFFICIENT LIFT FOR PRECIPITATION
ACROSS MUCH OF THE SANDHILLS AND POINTS NORTH ON FRIDAY. THE QPF
PROCEDURE PRODUCED AMOUNTS OF A TENTH OF AN INCH TO AS MUCH AS TWO
TENTHS AS THE FAST MOVING SYSTEM CROSSES NORTHERN NEBRASKA.  AN INCH
OR TWO OF SNOW ACCUMULATIONS WOULD BE POSSIBLE ON FRIDAY.  FOR
SATURDAY AFTERNOON AND BEYOND...THERE ARE INDICATIONS THAT
TEMPERATURES WILL SLOWLY TREND UPWARD AS THE NORTHWEST FLOW SLOWLY
GIVES WAY TO THE EXPANSION OF A BROAD RIDGE ACROSS THE HIGH PLAINS.
TEMPERATURES ALOFT WARM WITH THE RISING HEIGHTS...ALLOWING HIGHS TO
RETURN INTO THE 40S AND 50S...WITH LOWS GENERALLY IN THE 20S.  THE
FORECAST BEYOND FRIDAY APPEARS DRY UNLESS THERE HAPPENS TO BE
ANOTHER COLOSSAL COLLAPSE OF THE MODELS. NO CHANGES WERE MADE TO THE
CR_EXTENDED FORECAST.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 517 AM CST WED NOV 18 2015

VFR IS EXPECTED ALL AREAS TODAY AND TONIGHT.

A STRONG PACIFIC COLD FRONT MOVES THROUGH TODAY PRODUCING
ISOLATED SHOWERS.

WINDS INCREASE TO 30030G42KT THIS AFTN ACROSS NRN NEB WITH LESSER
SPEEDS SOUTH. STRONG WIND GUSTS ARE POSSIBLE THIS MORNING BETWEEN
KIML-KOGA-KSNY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...CDC
LONG TERM...JACOBS
AVIATION...CDC
Hazardous weather outlook, Nov 18, 4:21 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 AM CST WED NOV 18 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-191130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
521 AM CST WED NOV 18 2015 /421 AM MST WED NOV 18 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A POWERFUL PACIFIC COLD FRONT WILL SWEEP THROUGH THE REGION TODAY.
WIND GUSTS TO 50 MPH ARE POSSIBLE...MAINLY ACROSS NORTHERN AND
WESTERN NEBRASKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT SNOW IS POSSIBLE FRIDAY...MAINLY ACROSS NORTHERN NEBRASKA.
THE SNOW COULD BE UNDERWAY BEFORE DAWN FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Nov 18, 10:13 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 AM CST WED NOV 18 2015

NEZ057>059-069-070-181815-
CHASE-KEITH-LINCOLN-HAYES-PERKINS-
1113 AM CST WED NOV 18 2015

...A BAND OF LIGHT RAIN SHOWERS WILL AFFECT
HAYES...CHASE...KEITH...PERKINS AND WESTERN LINCOLN COUNTIES...

AT 1111 AM CST/1011 AM MST/...A LINE OF SHOWERS WAS ALONG A LINE
EXTENDING FROM NEAR LEMOYNE TO 11 MILES NORTHEAST OF LAMAR...AND
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BIG BALD HILL...HERSHEY...MARENGO...SUTHERLAND...BELMAR...
DICKENS...GRAINTON...BROGANVILLE...AREA A CAMPGROUND...LAKE VIEW
CAMPGROUND...CHAMPION...CHASE...NEVENS...KINGSLEY DAM...PAXTON...
GRANT...ROSCOE...OTTER CREEK CAMPGROUND AND SARBEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 107.
 HIGHWAY 92 BETWEEN MILE MARKERS 122 AND 138.
 HIGHWAY 97 BETWEEN MILE MARKERS 8 AND 14.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 111 AND 173.

LAT...LON 4136 10084 4035 10082 4035 10205 4136 10201
TIME...MOT...LOC 1711Z 301DEG 30KT 4129 10174 4066 10180

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 10:26 AM MSTSpecial Weather StatementLBFBlaine, Custer, Lincoln, Logan, Thomas64 min

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.